Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Experiencing joint pain. Taken levaquin. Having severe pain in legs and knees. Suffer stiffness. Caused long term damage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1238 Questions
What if I have taken levaquin and I am still experiencing joint pain?
I took 2 rounds of this medication at 750 mg. Toward the end of the first round, my legs and knees began to hurt but I didn't think about it being the medication at first. When the doctor prescribed the second round, the pain in my legs and knees began to get worse. I stopped taking it with 4 pills remaining. My pain is better, but I still have some stiffness and at night, when I go to bed, they ache terribly. Has this caused long term damage?

Posted Sun, 18 Aug 2013 in Medicines and Side Effects
Answered by Dr. Alekhya 1 hour later

Thank you for the query.

I must say that side effects of levaquin include tendinitis which is the most common among all and more common in elderly individuals.I advice you to consult your doctor to rule out tendinitis or tendon rupture.And until the drug is not excreted completely you will have some of its effects and it will take 34-40 hours to be completely eliminated from your body.You did the right thing by discontinuing the medication. Dont worry much as it wont cause any long term damage.Treatment includes anti inflammatory drugs like advil and rest.

Hope this answers your query.You can ask if you have any follow-up questions.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor